Alert archive / Alaska / Blizzard Watches in 2007
Blizzard Watch 8, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard watch at Jan 22, 2007, 11:59 AM AKST. It took effect at Jan 23, 2007, 5:44 AM AKST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2007, 11:59 AM AKST (20:59 UTC)
- In effect from
- Jan 23, 2007, 5:44 AM AKST
- Expired
- Jan 23, 2007, 4:07 PM AKST
- In force
- 10 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 230159 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 459 PM AST MON JAN 22 2007 ...BLIZZARD WATCH IN EFFECT FOR CENTRAL AND EASTERN ALEUTIANS AS WELL AS THE PRIBILOF ISLANDS... A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN TO AFFECT THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING. AFTER SEVERAL DAYS OF COLD AIR ADVECTING SOUTHWARD ACROSS THE BERING SEA, A LARGE LOW PRESSURE SYSTEM AND ASSOCIATED FRONT WILL APPROACH THE ALEUTIANS BRINGING BLIZZARD CONDITIONS WEDNESDAY AND THURSDAY. AKZ185-231400- /X.NEW.PAFC.BZ.A.0008.070124T1800Z-070125T0000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 459 PM AST MON JAN 22 2007 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS ACROSS THE EASTERN ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH OCCASIONAL GUSTS AS HIGH AS 75 MPH ARE POSSIBLE AHEAD OF THE FRONT THROUGH WEDNESDAY AFTERNOON. WARM AIR BEHIND THE FRONT WILL RAISE TEMPERATURES INTO THE MID 30S WEDNESDAY AFTERNOON BRINGING AN END TO THE SNOW AND BLOWING SNOW ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH THURSDAY NIGHT. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ187-231400- /X.NEW.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 459 PM AST MON JAN 22 2007 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS ACROSS THE CENTRAL ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH ARE LIKELY WITH THIS STORM. WARM AIR BEHIND THE FRONT WILL RAISE TEMPERATURES INTO THE MID 30S EAST OF ATKA WEDNESDAY AFTERNOON BRINGING AN END TO THE SNOW AND BLOWING SNOW. TO THE WEST OF ATKA...STRONG NORTH WINDS AND SNOW WILL CONTINUE THROUGH THURSDAY. THIS WATCH MAY NEED TO BE ADJUSTED DEPENDING ON THE STRENGTH OF THE LOW AND SUBSEQUENT LOCATION OF THE FRONTAL BOUNDARY AS THAT WILL PLAY A LARGE PART OF HOW MUCH SNOW AND BLOWING SNOW THE AREA WILL RECEIVE. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ195-231400- /X.NEW.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 459 PM AST MON JAN 22 2007 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE BERING SEA. IN ADDITION, A WEAKENING FRONTAL BOUNDARY IS MOVING SLOWLY ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF ISLANDS. THIS WEAKENING FRONTAL BOUNDARY WILL INCREASE THE SOUTHEASTERLY WINDS EARLY WEDNESDAY MORNING TO 25 TO 40 MPH. THE FRONT IS EXPECTED TO STALL NEAR THE PRIBILOF ISLANDS ON WEDNESDAY ALLOWING THE WINDS TO DIMINISH. BY WEDNESDAY AFTERNOON, THE AFFECTS FROM THE APPROACHING STRONG NORTH PACIFIC LOW WILL AGAIN INCREASE THE WIND TO 30 TO 45 MPH AND PEAK WEDNESDAY NIGHT AT 50 TO 65 MPH. NORTHEASTERLY WINDS WILL CONTINUE THROUGH THURSDAY AT 35 TO 50 MPH. ALTHOUGH SNOW FALL IS NOT EXPECTED TO INCREASE UNTIL WEDNESDAY EVENING AS THE FRONT APPROACHES, LOOSE SNOW ON THE GROUND FROM A PREVIOUS STORM WILL BE EASILY PICKED UP AND BLOWN AROUND AS THE WINDS INCREASE WEDNESDAY. THE LOOSE SNOW AND STRONG WINDS WILL COMBINE TO CREATE BLIZZARD CONDITIONS. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
2 follow-up statements
000 WWAK42 PAFC 231444 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 544 AM AST TUE JAN 23 2007 A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN TO AFFECT THE CENTRAL ALEUTIANS EARLY WEDNESDAY MORNING. THE STORM WILL MOVE NORTHEAST...SPREADING VERY STRONG WINDS AND SNOW WITH POSSIBLE BLIZZARD CONDITIONS ACROSS THE EASTERN ALEUTIANS AND THE ALASKA PENINSULA BY LATE WEDNESDAY AFTERNOON. THIS POWERFUL SYSTEM WILL CONTINUE NORTH INTO BRISTOL BAY BY THURSDAY NIGHT. AKZ181-240245- /X.EXB.PAFC.BZ.A.0008.070125T0000Z-070125T1000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 544 AM AST TUE JAN 23 2007 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE ALASKA PENINSULA WEDNESDAY AFTERNOON. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS OF WILL LIKELY CREATE BLIZZARD CONDITIONS WEDNESDAY AFTERNOON. LOOK FOR PRECIPITATION BEHIND THE FRONT TO CHANGE OVER TO RAIN BY EARLY THURSDAY MORNING...ENDING THE BLIZZARD CONDITIONS...THOUGH BREEZY CONDITIONS WITH WINDS OF 20 TO 35 MPH WILL CONTINUE DURING THE DAY ON THURSDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ185-240245- /X.EXT.PAFC.BZ.A.0008.070124T1800Z-070125T0600Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 544 AM AST TUE JAN 23 2007 ...BLIZZARD WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE BLIZZARD WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS THAT WILL LIKELY START WEDNESDAY MORNING. LOOK FOR PRECIPITATION BEHIND THE FRONT TO CHANGE OVER TO RAIN BY LATE WEDNESDAY NIGHT...ENDING THE BLIZZARD CONDITIONS...THOUGH STRONG WINDS OF 25 TO 40 MPH WILL CONTINUE ON THURSDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ187-240245- /X.EXT.PAFC.BZ.A.0008.070124T1000Z-070126T0000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 544 AM AST TUE JAN 23 2007 ...BLIZZARD WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE BLIZZARD WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE CENTRAL ALEUTIANS LATE TONIGHT. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL LIKELY CREATE BLIZZARD CONDITIONS ACROSS THE CENTRAL ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE LIKELY WITH THIS STORM. PRECIPITATION SHOULD REMAIN ALL SNOW WITH STRONG NORTH WINDS DEVELOPING AS THE LOW PASSES EAST OF THE CENTRAL ALEUTIANS. BLIZZARD CONDITIONS WILL BE POSSIBLE THROUGH THURSDAY AS STRONG NORTH WINDS ALONG WITH THE POTENTIAL FOR CONTINUED SNOWFALL PERSIST. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ195-240245- /X.CON.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 544 AM AST TUE JAN 23 2007 ...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE BERING SEA. IN ADDITION... A WEAKENING FRONTAL BOUNDARY IS MOVING SLOWLY ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF ISLANDS. THIS WEAKENING FRONTAL BOUNDARY WILL INCREASE THE EASTERLY WINDS TUESDAY NIGHT TO 15 TO 30 MPH...ALLOWING FOR PERIODS OF BLOWING SNOW TO REDUCE VISIBILITIES TO ONE HALF MILE AT TIMES. BY WEDNESDAY AFTERNOON...THE EFFECTS FROM THE APPROACHING NORTH PACIFIC LOW WILL INCREASE THE WIND TO 35 TO 45 MPH WITH GUSTS TO 60 MPH WEDNESDAY NIGHT...REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE. NORTHEASTERLY WINDS POTENTIALLY GUSTING TO 60 MPH WILL CONTINUE THROUGH THURSDAY AFTERNOON. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 240107 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 407 PM AST TUE JAN 23 2007 A LARGE STORM IS DEVELOPING IN THE NORTH PACIFIC AND WILL BEGIN TO AFFECT THE CENTRAL ALEUTIANS AND THE PRIBILOF ISLANDS WEDNESDAY MORNING. THE STORM WILL MOVE NORTHEAST...SPREADING VERY STRONG WINDS AND SNOW AND BLIZZARD CONDITIONS ACROSS THE EASTERN ALEUTIANS AND THE ALASKA PENINSULA BY LATE WEDNESDAY AFTERNOON. THIS POWERFUL SYSTEM WILL CONTINUE NORTH INTO BRISTOL BAY BY THURSDAY NIGHT. AKZ181-241600- /X.UPG.PAFC.BZ.A.0008.070125T0000Z-070125T1000Z/ /X.NEW.PAFC.BZ.W.0013.070125T0000Z-070125T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 407 PM AST TUE JAN 23 2007 ...BLIZZARD WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 6 AM AST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE ALASKA PENINSULA WEDNESDAY AFTERNOON. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS OF WILL CREATE BLIZZARD CONDITIONS WEDNESDAY AFTERNOON. LOOK FOR PRECIPITATION BEHIND THE FRONT TO CHANGE OVER TO RAIN BY EARLY THURSDAY MORNING...ENDING THE BLIZZARD CONDITIONS...THOUGH BREEZY CONDITIONS WITH WINDS OF 20 TO 35 MPH WILL CONTINUE DURING THE DAY ON THURSDAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ185-241600- /X.UPG.PAFC.BZ.A.0008.070124T1800Z-070125T0600Z/ /X.NEW.PAFC.BZ.W.0013.070124T1800Z-070125T1200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 407 PM AST TUE JAN 23 2007 ...BLIZZARD WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM AST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE EASTERN ALEUTIANS WEDNESDAY MORNING. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL CREATE BLIZZARD CONDITIONS THAT WILL LIKELY START WEDNESDAY MORNING. LOOK FOR PRECIPITATION BEHIND THE FRONT TO CHANGE OVER TO RAIN BY LATE WEDNESDAY NIGHT...ENDING THE BLIZZARD CONDITIONS...THOUGH STRONG WINDS OF 25 TO 40 MPH WILL CONTINUE ON THURSDAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-241600- /X.UPG.PAFC.BZ.A.0008.070124T1000Z-070126T0000Z/ /X.NEW.PAFC.BZ.W.0013.070124T1500Z-070126T0000Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 407 PM AST TUE JAN 23 2007 ...BLIZZARD WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO 3 PM AST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH THE CENTRAL ALEUTIANS LATE TONIGHT. RELATIVELY COLD AIR AHEAD OF THE FRONT COUPLED WITH MODERATE TO HEAVY SNOWFALL AND STRONG EASTERLY WINDS WILL CREATE BLIZZARD CONDITIONS ACROSS THE CENTRAL ALEUTIANS WEDNESDAY. WINDS 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE LIKELY WITH THIS STORM. PRECIPITATION SHOULD REMAIN ALL SNOW WITH STRONG NORTH WINDS DEVELOPING AS THE LOW PASSES EAST OF THE CENTRAL ALEUTIANS. BLIZZARD CONDITIONS WILL BE POSSIBLE THROUGH THURSDAY AS STRONG NORTH WINDS ALONG WITH THE POTENTIAL FOR CONTINUED SNOWFALL PERSIST. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-241600- /X.UPG.PAFC.BZ.A.0008.070124T1500Z-070126T0000Z/ /X.NEW.PAFC.BZ.W.0013.070124T1800Z-070126T0600Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 407 PM AST TUE JAN 23 2007 ...BLIZZARD WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 PM AST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. A LARGE LOW AND ASSOCIATED FRONTAL BOUNDARY IS APPROACHING THE BERING SEA. IN ADDITION... A FRONTAL BOUNDARY IS MOVING SLOWLY ACROSS THE THE WESTERN BERING SEA TOWARD THE PRIBILOF ISLANDS. THIS FRONTAL BOUNDARY WILL INCREASE THE EASTERLY WINDS TUESDAY NIGHT TO 15 TO 30 MPH...ALLOWING FOR PERIODS OF BLOWING SNOW TO REDUCE VISIBILITIES TO ONE HALF MILE AT TIMES. BY WEDNESDAY MORNING...THE EFFECTS FROM THE APPROACHING NORTH PACIFIC LOW WILL INCREASE THE WIND TO 35 TO 45 MPH WITH GUSTS TO 60 MPH...REDUCING VISIBILITIES TO LESS THAN ONE QUARTER MILE. NORTHEASTERLY WINDS POTENTIALLY GUSTING TO 60 MPH WILL CONTINUE THROUGH THURSDAY AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard watch went out at Jan 22, 12:00 AM AKST, 11 hours 59 minutes earlier.
Area forecast discussion, Jan 22, 12:00 AM AKST, 11 hours 59 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST MON JAN 22 2007 .DISCUSSION... THE CURRENT PATTERN CONSISTS OF AN UPPER LOW CENTERED OVER WESTERN ALASKA AND A FULL LATITUDE RIDGE AROUND 120W LONGITUDE. THE EAST ASIA JET IS PUSHING ACROSS THE ENTIRE PACIFIC AT AROUND 30-40N LATITUDE BEFORE MAKING A NORTHEASTWARD BEND AND BREAKING JUST OFF THE WEST COAST OF CANADA. THIS IS A FAIRLY TYPICAL MODE DURING EL NINO...THOUGH THE JET WOULD NORMALLY BE FURTHER SOUTH ACROSS THE PACIFIC AND BREAK SOMEWHERE NEAR CALIFORNIA. THIS IS ALSO A VERY STABLE PATTERN AND HAS SETTLED IN NICELY OVER THE LAST COUPLE OF WEEKS AND IS LIKELY TO BE ONE OF THE DOMINANT PATTERNS FOR THE NEXT COUPLE OF MONTHS. WHILE THE JET ENERGY IS POUNDING THE WEST COAST OF CANADA AND WASHINGTON STATE...THE LOW CENTERS ARE PUSHING INTO SOUTH CENTRAL AND SOUTHWEST ALASKA...STEERED BY THE MEAN TROUGH POSITION OVER WESTERN ALASKA AND THE NORTHEAST BERING SEA. COLD AIR IS BEING PULLED SOUTH ACROSS THE BERING SEA ON THE BACKSIDE OF THE TROUGH. ENOUGH CYCLONIC FLOW WILL BE OVER SOUTHERN ALASKA TO BRING SHOWERS TO SOUTH CENTRAL ALASKA THROUGH WEDNESDAY. A LOW CURRENTLY SPINNING UP IN THE NORTHWEST PACIFIC WILL BECOME A MAJOR STORM (LESS THAN 960 MB SURFACE LOW) BY WEDNESDAY SOUTH OF THE CENTRAL ALEUTIANS AS IT INTERACTS WITH THE COLD AIR DIVING SOUTH FROM THE BERING SEA. MODELS ARE STRUGGLING WITH TIMING FOR THIS STORM...BUT AGREE ON INTENSITY. A SWATH OF STORM FORCE WINDS WILL MOVE EASTWARD ACROSS THE MARINE AREAS OF ALASKA WEDNESDAY THROUGH FRIDAY...BEFORE THE SYSTEM SETTLES INTO THE BERING SEA AS THE NEW STEERING LOW. MORE SNOW (AND RAIN AT SOME COASTAL AREAS) EXPECTED WITH THIS SYSTEM. UPPER LEVEL FLOW WILL BECOME SIGNIFICANTLY SOUTHERLY DURING THE WEEKEND USHERING IN MILDER TEMPERATURES OVER THE MAINLAND AS THE MEAN TROUGH POSITION RETROGRADES AND THE WEST COAST RIDGE STRENGTHENS. LOOKING INTO NEXT WEEK THE GENERAL PATTERN OF TROUGH TO THE WEST AND RIDGE TO THE EAST WILL LIKELY CONTINUE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...HEAVY FREEZING SPRAY WARNING 160 179. FIRE WEATHER...NONE. LUDWIG JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 22, 11:00 AM AKST | Gale Warning | AFC | 48 hr | |
| Jan 22, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Jan 22, 11:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Jan 22, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 22, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Jan 22, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 3 days |
Nearby
Blizzard Watches in Alaska, 2007Every blizzard watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.